MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Separation Problem (4043)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft (bsg) and an afx vela infrarenal and an endurant cuff (non-endologix).The neck length was short and tortuous.The endurant cuff was deployed first just below the renal artery via the right access.The afx2 bsg was deployed but the junction was short, so a vela infrarenal was deployed to prevent separation.After touch up was completed a type ia endoleak was observed so the physician performed touch up again, but it did not resolve the type ia endoleak.The physician elected to complete the procedure with the expectation that it would resolve over time due to the leak volume being small.Approximately one year post initial procedure a plain computed tomography scan revealed suspected damage to the stent structure.Junction separation was confirmed and a type iiia endoleak was suspected.The patient is currently being monitored while an intervention is being discussed.The patient¿s status is unknown.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft (bsg) and an afx vela infrarenal and an endurant cuff (non-endologix).The neck length was short and tortuous.The endurant cuff was deployed first just below the renal artery via the right access.The afx2 bsg was deployed but the junction was short, so a vela infrarenal was deployed to prevent separation.After touch up was completed a type ia endoleak was observed so the physician performed touch up again, but it did not resolve the type ia endoleak.The physician elected to complete the procedure with the expectation that it would resolve over time due to the leak volume being small.Approximately one year post initial procedure, on (b)(6) 2025, a plain computed tomography scan revealed suspected damage to the stent structure.Junction separation was confirmed and a type iiia endoleak was suspected.Intervention was performed approximately one month later on (b)(6) 2025.The physician elected to implant a gore excluder (non-endologix) at the center of the junction via the right approach as well as another gore excluder (non-endologix) proximally.The physician determined the sac enlargement to be caused by a type ii endoleak from the median sacral artery.The median sacral artery was embolized and the procedure was complete.The patient¿s status is unknown.The clinical assessment determined that there is evidence to reasonably suggest that a type iiib endoleak of the proximal cuff occurred that was not in the event as reported.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ia endoleak and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest a type iiib endoleak of the proximal cuff occurred that was not included in the event as reported.The type iiib endoleak was discovered during review of the undated ct scan.There was concomitant product use of a non-endologix proximal cuff, which makes this off label.This could have contributed to the reported type iiib endoleak.There was stent buckling of the proximal extension and this likely contributed to the type iiib endoleak.The stent buckling was likely related to the angulation of the infrarenal aorta.There was sharp angulation of the aortic neck and aortic body.This angulation likely contributing to the type iiia endoleak making this anatomy related.It was reported at index that an unresolved type ia endoleak was present at completion of the procedure; however, this cannot conclusively be determined.It was also reported that there was a type ii endoleak of the median sacral artery that was embolized on (b)(6) 2025.The complaint is likely user and anatomy related.Procedure related harms could not be identified.The final patient status was not reported no additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae has been updated.B5: describe event or problem has been updated.B7: other relevant history has been updated.G3: date received by manufacturer has been updated.H6: impact code: remove code 4614.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ia endoleak and additional endovascular procedure complaints are unconfirmed.The type iiia endoleak is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest a type iiib endoleak of the proximal cuff occurred that was not included in the event as reported.The type iiib endoleak was discovered during review of the undated ct scan.There was concomitant product use of a non-endologix proximal cuff, which makes this off label.This could have contributed to the reported type iiib endoleak.There was stent buckling of the proximal extension and this likely contributed to the type iiib endoleak.The stent buckling was likely related to the angulation of the infrarenal aorta.There was sharp angulation of the aortic neck and aortic body.This angulation likely contributing to the type iiia endoleak making this anatomy related.It was reported at index that an unresolved type ia endoleak was present at completion of the procedure; however, this cannot conclusively be determined.It was also reported that there was a type ii endoleak of the median sacral artery that was embolized on (b)(6) 2025.The complaint is likely user and anatomy related.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22731868
Report Number3011063223-2025-00137
Device Sequence Number15700679
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)250412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberBEA28-90/I20-30
Device Lot Number2566358003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/13/2025
Not provided
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/17/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2542385002.; ENDURANT CUFF ETTFE2828C70EJ (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale